Topological Methods in Nonlinear Analysis

On solutions of semilinear elliptic equation with linear growth nonlinearity in $\mathbb{R}^N$

Rong Cheng and Jianhua Hu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study nontrivial solutions for a class of semilinear elliptic equation which could be resonant at infinity. We establish the existence of solutions for the equation by considering the modified non-resonant problem associated with the original equation through Morse theory. Moreover, only linear growth assumption is imposed on the nonlinearity and condition on the potential is weaker than the coercive assumption.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 46, Number 1 (2015), 45-56.

Dates
First available in Project Euclid: 30 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1459343884

Digital Object Identifier
doi:10.12775/TMNA.2015.036

Mathematical Reviews number (MathSciNet)
MR3443677

Zentralblatt MATH identifier
1371.35108

Citation

Cheng, Rong; Hu, Jianhua. On solutions of semilinear elliptic equation with linear growth nonlinearity in $\mathbb{R}^N$. Topol. Methods Nonlinear Anal. 46 (2015), no. 1, 45--56. doi:10.12775/TMNA.2015.036. https://projecteuclid.org/euclid.tmna/1459343884


Export citation

References

  • T. Bartsch and Y. Ding, On a nonlinear Schr$\ddot{o}$dinger equation with periodic potential, Math. Ann. 313 (1999), 15–37.
  • T. Bartsch, Z. Liu and T. Weth, Sign changing solutions of superlinear Schrödinger Equations, Comm. Partial Differential Equations 29 (2004), 25–42.
  • T. Bartsch and Z. Wang, Existence and multiplicity results for some superlinear elliptic problems on $ \mathbb{R}^{N}$, Comm. Partial Differential Equations 20 (1995), 1725–1741.
  • K.C. Chang, Infinite-Dimensional Morse Theory and Multiple Solution Problems, Progress in Nonlinear Differential Equations and their Applications, No. 6, Birkhäuser, Boston, 1993, 36–38.
  • D.G. Costa, On a class of elliptic systems in $ \mathbb{R}^{N}$, Electron. J. Differential Equations 7 (1994), 1–14.
  • Y. Ding and C. Lee, Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms, J. Differential Equations 222 (2006), 137–163.
  • Y. Ding and S. Luan, Multiple solutions for a class of nonlinear Schrödinger equations, J. Differential Equations 207 (2004), 423–457.
  • M.F. Furtado, L.A. Maia and E.A.B. Silva, On a double resonant problem in $\mathbb{R}^{N}$, Differential Integral Equations 15 (2002), 1335–1344.
  • H.P. Heinz, On the number of solutions of nonlinear Schrödinger equations and on unique continuation, J. Differential Equations 116 (1995), 149–171.
  • W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to semilinear Schrödinger equation, Adv. Differential Equations 3 (1998), 441–472.
  • S. Li, A new Morse theory and strong resonant problems, Topol. Methods Nonlinear Anal. 21 (2003), 81–100.
  • S. Li and W. Zou, The computations of the critical groups with an application to elliptic resonant problems at a higher eigenvalue, J. Math. Anal. Appl. 235 (1999), 237–259.
  • Z. Liu, J. Su and Z. Wang, Solutions of elliptic problems with nonlinearities of linear growth, Calc. Var. Partial Differential Equations 35 (2009), 463–480.
  • Z. Liu and Z. Wang, Multi-bump type nodal solutions having a prescribed number of nodal domains \romI, Ann. Inst. H. Poincaré 22 (2005), 597–608.
  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer–Verlag, Berlin, 1989, 182–184.
  • L. Pisani, Multiple solutions for elliptic equations at resonance, NoDEA Nonlinear Differential Equations Appl. 8 (2001), 389–398.
  • P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys. 43 (1992), 270–291.
  • M. Ramos, S. Terracini and C. Troestler, Superlinear indefinite elliptic problems and Pohozaev type identities, J. Funct. Anal. 159 (1998), 596–628.
  • A. Salvatore, Some multiplicity results for a superlinear elliptic probles in $\mathbb{R}^{N}$, Topol. Methods Nonlinear Anal. 21 (2003), 29–39.
  • S. Solimini, Morse index estimates in min-max theorems, Manuscripta Math. 63 (1989), 421–453.
  • A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal. 257 (2009), 3802–3822.
  • M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996.
  • W. Zou and J. Liu, Multiple Solutions for resonant elliptic equations via local linking theory and Morse theory, J. Differential Equations 170 (2001), 68–95.